Home » Frequently asked Questions on Health » Should a post-menopausal woman be given calcium supplements?

Should a post-menopausal woman be given calcium supplements?

Q: Why does the colour of urine turn yellow after taking B-complex medicines? Can a patient of post-menopausal age on anti-hypertensive drugs she be given oral calcium supplementation as the daily requirement of about 500 milligrams is necessary? Are there any adverse effects on heart of daily calcium intake?

A:Many drugs or their excreted metabolic chemical residues can colour urine under normal circumstances. The colouration does not indicate any abnormality or problems such as liver damage or other causes of jaundice. In general, postmenopausal women should take calcium supplements, particularly if they have evidence of low bone density or osteoporosis. In rare cases, such as the tendency to form renal stones or the presence of parathyroid disease, care must be taken to avoid exacerbating the problem of abnormal handling of calcium by the body. Such patients are usually unwell and the physician will detect the underlying problem.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------